Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 6, NWS Huntsville, AL

April 3, 2007Jackson County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 3, 2007, 11:14 PM CDT for Jackson County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 11:14 PM CDT (04:14 UTC)
Expired
Apr 3, 2007, 11:38 PM CDT
In force
24 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 18 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 040414
TORHUN
ALC071-040445-
/O.NEW.KHUN.TO.W.0006.070404T0414Z-070404T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1114 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1145 PM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SKYLINE...
  OR ABOUT 11 MILES NORTH OF SCOTTSBORO...MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  SKYLINE.
  HOLLYWOOD.
  MARTINTOWN.
  PISGAH.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.

LAT...LON 3493 8607 3478 8619 3459 8584 3476 8569

$$

BCC
2 follow-up statements
000 
WWUS54 KHUN 040426
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1126 PM CDT TUE APR 3 2007

ALC071-040445-
/O.CON.KHUN.TO.W.0006.000000T0000Z-070404T0445Z/
JACKSON AL-
1126 PM CDT TUE APR 3 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR JACKSON 
COUNTY...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HOLLYWOOD...OR 
ABOUT NEAR SCOTTSBORO...MOVING SOUTHEAST AT 45 MPH. ANOTHER STORM 
SHOWING INCREASING ROTATION WAS LOCATED JUST WEST OF SCOTTSBORO NEAR 
HIGHWAY 72.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SCOTTSBORO...FLAT ROCK...PISGAH...ROSALIE...SECTION AND DUTTON.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.

LAT...LON 3493 8607 3462 8622 3450 8601 3476 8569

$$

BCC
000 
WWUS54 KHUN 040438
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1136 PM CDT TUE APR 3 2007

ALC071-040446-
/O.CAN.KHUN.TO.W.0006.000000T0000Z-070404T0445Z/
JACKSON AL-
1136 PM CDT TUE APR 3 2007

...THE TORNADO WARNING FOR JACKSON COUNTY IS CANCELLED...

AT 1136 PM CDT...DOPPLER RADAR INDICATED THAT THE STRONG AREA OF 
ROTATION THAT PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER 
APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE THE TORNADO 
WARNING IS BEING CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.

LAT...LON 3493 8607 3462 8622 3450 8601 3476 8569

$$

BCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 8:50 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 3, 8:50 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CDT TUE APR 3 2007

.UPDATE...
UPDATED ZONES TO INCLUDE TORNADO WATCH 117 IN EFFECT UNTIL 2 AM CDT.
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
TENNESSEE VALLEY OVER THE LAST COUPLE OF HOURS AHEAD OF THE MAIN
LINE THAT IS MOVING THROUGH WESTERN TN. THESE THUNDERSTORMS THAT
HAVE DEVELOPED ARE MORE PULSE TYPE STORMS...DEVELOPING QUICKLY AND
BECOMING STRONG...AND THEN DISSIPATING. THE MAIN THREAT CONTINUES TO
BE THE LINE OF THUNDERSTORMS THAT IS ALONG AND AHEAD OF THE COLD
FRONT. THIS LINE IS MOVING SE TOWARDS THE AREA...AND WILL BEGIN TO
AFFECT NW AL WITHIN THE NEXT COUPLE OF HOURS. AIRMASS ACROSS THE TN
VALLEY REMAINS UNSTABLE WITH DEWPOINTS IN THE LOWER 60S AND TEMPS
STILL IN THE UPPER 70S IN SOME LOCATIONS. MAIN THREATS WILL CONTINUE
TO BE LARGE HAIL AND DAMAGING WINDS. STRONG SHEAR WAS NOTED ON THE
00Z BNA SOUNDING AND WHILE SHEAR IS NOT QUITE AS IMPRESSIVE FURTHER
SOUTH...AN ISOLATED TORNADO CANNOT BE RULED OUT.

WILL ADDRESS THE REST OF THE FORECAST LATER TONIGHT AFTER THE SEVERE
THREAT HAS DIMINISHED.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

24
Hazardous weather outlook, Apr 3, 7:31 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT TUE APR 3 2007

ALZ001>010-016-TNZ076-096-097-041100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
731 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING
AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY
BECOME STRONG TO SEVERE. ALONG AND AHEAD OF THE FRONT...A LINE OF
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE
VALLEY. THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO
NORTHWEST ALABAMA AROUND 10 PM AND MOVE TO ALONG THE I-65 CORRIDOR
BY MIDNIGHT. SOME WEAKENING OF THE STORMS IS EXPECTED AFTER
MIDNIGHT AS THE LINE MOVES ACROSS THE REMAINDER OF THE AREA.

THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT ON WEDNESDAY. BELOW
NORMAL TEMPERATURES CAN BE EXPECTED FOR THE LATTER HALF OF THIS
WEEK WITH OVERNIGHT TEMPERATURES DROPPING INTO THE 30S. CONDITIONS
ARE EXPECTED TO BECOME FAVORABLE THIS WEEKEND FOR A FROST OR LIGHT
FREEZE TO AFFECT PORTIONS OF THE TENNESSEE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED LATER THIS EVENING.

In the hours before

Special weather statement, Apr 3, 7:15 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT TUE APR 3 2007

ALZ001-005-040045-
LAUDERDALE-LIMESTONE-
715 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND EXTREME EASTERN
LAUDERDALE COUNTIES UNTIL 745 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING THUNDERSTORM 5 MILES EAST OF LEXINGTON...NEAR THE
LAUDERDALE AND LIMESTONE COUNTY BORDER...MOVING EAST AT 30 MPH. A
SECOND DEVELOPING THUNDERSTORM WAS LOCATED NEAR HIGHWAY 72 EAST OF
ELGIN...ALSO MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS DEVELOPING STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROGERSVILLE.
  GOOD SPRINGS.
  MOUNT ROZELL.
  LEGGTOWN.
  CAIRO.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Apr 3, 7:50 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CDT TUE APR 3 2007

ALZ005-040115-
LIMESTONE-
750 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 815
PM CDT...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ATHENS...MOVING EAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOLLAND GIN.
  BETHEL.
  ELKMONT.

ANOTHER STORM WAS LOCATED 6 MILES NORTHWEST OF ATHENS...ALSO MOVING
EAST AT 35 MPH...BUT THIS STORM WAS SHOWING INDICATIONS OF WEAKENING.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Apr 3, 8:21 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
821 PM CDT TUE APR 3 2007

ALZ005-006-040145-
LIMESTONE-MADISON-
821 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEASTERN LIMESTONE AND
NORTHERN MADISON COUNTIES UNTIL 845 PM CDT...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST WEST OF HARVEST...OR 11 MILES NORTHEAST OF
ATHENS...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARVEST.
  TONEY.
  GLADSTONE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Apr 3, 8:45 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT TUE APR 3 2007

ALZ006-040215-
MADISON-
845 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MADISON COUNTY UNTIL 915
PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST WEST OF HAZEL GREEN...OR 7 MILES NORTHWEST
OF MERIDIANVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GLADSTONE.
  HAZEL GREEN.
  FISK.
  NEW MARKET.
  PLEVNA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Apr 3, 10:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1030 PM CDT TUE APR 3 2007

ALZ002-004-005-040400-
COLBERT-LAWRENCE-LIMESTONE-
1030 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT...LAUDERDALE...NORTHERN
LAWRENCE AND LIMESTONE COUNTIES UNTIL 1100 PM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO 7 MILES
SOUTHWEST OF CHEROKEE...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF ATHENS TO 9 MILES SOUTHEAST OF IUKA...MOVING SOUTHEAST
AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTON.
  RED ROCK.
  RED BANK.
  SRYGLEY CHURCH.
  WHITEOAK.
  TANNER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Apr 3, 11:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1106 PM CDT TUE APR 3 2007

ALZ007-040430-
MORGAN-
1106 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 1130 PM CDT...

AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRIANA TO 6 MILES
SOUTH OF TRINITY...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DECATUR.
  NEEL.
  PRICEVILLE.
  MASSEY.
  HARTSELLE.
  FLORETTE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:48 PM CDTSevere Thunderstorm WarningHUNLauderdale42 min
Apr 3, 10:34 PM CDTTornado WarningHUNMadison26 min
Apr 3, 10:42 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence48 min
Apr 3, 10:56 PM CDTSevere Thunderstorm WarningHUNLimestone21 min
Apr 3, 10:58 PM CDTSevere Thunderstorm WarningHUNJackson, Madison47 min
Apr 3, 11:29 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence31 min
Apr 3, 11:38 PM CDTSevere Thunderstorm WarningHUNCullman37 min
Apr 3, 11:43 PM CDTSevere Thunderstorm WarningHUNDeKalb32 min
Apr 3, 11:46 PM CDTSevere Thunderstorm WarningHUNMarshall30 min
Apr 4, 12:16 AM CDTSevere Thunderstorm WarningHUNCullman14 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.